MAUDE Adverse Event Report: RICHARD WOLF GMBH DISCOSCOPE

RICHARD WOLF GMBH DISCOSCOPE
Model Number 892109205
Medical Device Problem Codes Poor Quality Image (1408); Optical Problem (3001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.
 
Event or Problem Description
On (b)(4) 2018, the user facility reported the following to richard wolf medical instruments corporation (rwmic): when scope was inserted into the patient it was cloudy and it had terrible haziness.They had to stop the procedure to switch the scopes.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.
 
Event or Problem Description
Follow up #1 to provide investigation results to fda.User facility returned the device to rwmic on december 05, 2018, and was sent to the manufacturer for evaluation.The evaluation was completed on january 25, 2019.The device appeared to be used - there was moisture in the optical system and no leakage on the optic could be found.The reported condition was verified using visual and functional testing.There were no signs of false handling by the user.As no leakage on the optic could be found, it was unclear how the moisture could penetrate into the optical system.The instrument did not meet specifications and a manufacturing defect was not identified.The instrument was repaired.
 
Additional Manufacturer Narrative
Follow up #1 to provide fda with device evaluation results.Device labeling was reviewed for patient code and device codes: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed, before use check irrigation flow, leak tightness and patency (free passage) of the entire system.Caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Check the image quality of the endoscope before use.Check the glass surfaces for any deposits.Deposits on the glass surfaces can cause a spotted or blurred field of view and thus impair light transmission considerably.Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with new and changed information.Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #2 is to provide fda with new and changed information.

Brand Name
DISCOSCOPE
Common Device Name
DISCOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8187144
Report Number1418479-2018-00050
Device Sequence Number13842187
Product Code HRX
UDI-Device Identifier04055207035115
UDI-Public04055207035115
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2018
Report Date (Section F) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number892109205
Device Catalogue Number892109205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/27/2018
Device Age6 YR
Event Location Other
Date Report to Manufacturer04/26/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/25/2019
04/05/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/25/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/26/2019